MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refs4744 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nurse retracted guidewire and went to sheath the needle noticed that the end was missing (initially thought the guidewire snapped) rushed the patient to er for x-ray - x-ray revealed nothing." additional information received 12/20/2021: "no foreign body was identified on x-ray.The length of guidewire appears to be coiled in the handle of the insertion device.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the guidewire being coiled within the assembly housing was confirmed.The product returned for evaluation was two powerglide pro midline catheter assemblies.Usage residues were observed throughout both samples.Both catheters had been advanced and the catheters were not returned.Both safeties were engaged over the needle tips.Both guidewire advancers were fully advanced; however, no guidewire was visible extending from the needle of the first sample (sample 1).The guidewire was coiled within the housing.Following disassembly of sample 1, inspection of the advancer revealed wear marks in the coupler region.Inspection of the guidewire revealed it to be intact; however, a kink was observed in the wire within the region that had been coiled within the housing.Gross and microscopic inspection of the second sample was unremarkable.The wear marks in the coupler region of the guidewire advancer suggested that the guidewire was initially assembled with the connector.The wire likely subsequently became disengaged by attempted advancement against resistance, such as into tissue.The use residues suggested that resistance occurred during attempted device placement.The second sample appeared to have functioned as intended and may have been returned as a reference.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
FULL KIT 18G X 8 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13078847
Report Number3006260740-2021-05421
Device Sequence Number4153162
Product Code FOZ
UDI-Device Identifier00801741140709
UDI-Public(01)00801741140709
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF318088T
Device Lot NumberREFS4744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight143 KG